May  2007, 7(3): 643-650. doi: 10.3934/dcdsb.2007.7.643

The hypercircle theorem for elastic shells and the accuracy of Novozhilov's simplified equations for general cylindrical shells

1. 

Department of Civil Engineering, University of Virginia, Charlottesville, VA 22904-4742, United States

Received  September 2006 Revised  December 2006 Published  February 2007

The analog of the well-known Prager-Synge hypercircle theorem for three-dimensional, linearly elastic bodies is derived for the linear Sanders-Koiter theory of elastically anisotropic shells under surface and edge loads and then used to compute the accuracy of Novozhilov's simplified equations for an elastically isotropic general cylindrical shell. The key idea is to note that the Novozhilov equations are equivalent to the Sanders-Koiter equations with certain surface loads and distributed dislocations.
Citation: J. G. Simmonds. The hypercircle theorem for elastic shells and the accuracy of Novozhilov's simplified equations for general cylindrical shells. Discrete and Continuous Dynamical Systems - B, 2007, 7 (3) : 643-650. doi: 10.3934/dcdsb.2007.7.643
[1]

G.W. Hunt, Gabriel J. Lord, Mark A. Peletier. Cylindrical shell buckling: a characterization of localization and periodicity. Discrete and Continuous Dynamical Systems - B, 2003, 3 (4) : 505-518. doi: 10.3934/dcdsb.2003.3.505

[2]

Oleg Yu. Imanuvilov, Masahiro Yamamoto. Calderón problem for Maxwell's equations in cylindrical domain. Inverse Problems and Imaging, 2014, 8 (4) : 1117-1137. doi: 10.3934/ipi.2014.8.1117

[3]

Peng-Fei Yao. On shallow shell equations. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 697-722. doi: 10.3934/dcdss.2009.2.697

[4]

Sylvia Anicic. Existence theorem for a first-order Koiter nonlinear shell model. Discrete and Continuous Dynamical Systems - S, 2019, 12 (6) : 1535-1545. doi: 10.3934/dcdss.2019106

[5]

Yanmin Niu, Xiong Li. An application of Moser's twist theorem to superlinear impulsive differential equations. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 431-445. doi: 10.3934/dcds.2019017

[6]

José A. Cañizo, Chuqi Cao, Josephine Evans, Havva Yoldaş. Hypocoercivity of linear kinetic equations via Harris's Theorem. Kinetic and Related Models, 2020, 13 (1) : 97-128. doi: 10.3934/krm.2020004

[7]

Benjamin Boutin, Frédéric Coquel, Philippe G. LeFloch. Coupling techniques for nonlinear hyperbolic equations. Ⅱ. resonant interfaces with internal structure. Networks and Heterogeneous Media, 2021, 16 (2) : 283-315. doi: 10.3934/nhm.2021007

[8]

John Hubbard, Yulij Ilyashenko. A proof of Kolmogorov's theorem. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 367-385. doi: 10.3934/dcds.2004.10.367

[9]

Rabah Amir, Igor V. Evstigneev. On Zermelo's theorem. Journal of Dynamics and Games, 2017, 4 (3) : 191-194. doi: 10.3934/jdg.2017011

[10]

Xiaomei Sun, Yimin Zhang. Elliptic equations with cylindrical potential and multiple critical exponents. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1943-1957. doi: 10.3934/cpaa.2013.12.1943

[11]

Hahng-Yun Chu, Se-Hyun Ku, Jong-Suh Park. Conley's theorem for dispersive systems. Discrete and Continuous Dynamical Systems - S, 2015, 8 (2) : 313-321. doi: 10.3934/dcdss.2015.8.313

[12]

Sergei Ivanov. On Helly's theorem in geodesic spaces. Electronic Research Announcements, 2014, 21: 109-112. doi: 10.3934/era.2014.21.109

[13]

Ugur G. Abdulla. On the optimal control of the free boundary problems for the second order parabolic equations. II. Convergence of the method of finite differences. Inverse Problems and Imaging, 2016, 10 (4) : 869-898. doi: 10.3934/ipi.2016025

[14]

Jean Ginibre, Giorgio Velo. Modified wave operators without loss of regularity for some long range Hartree equations. II. Communications on Pure and Applied Analysis, 2015, 14 (4) : 1357-1376. doi: 10.3934/cpaa.2015.14.1357

[15]

Mohamed Assellaou, Olivier Bokanowski, Hasnaa Zidani. Error estimates for second order Hamilton-Jacobi-Bellman equations. Approximation of probabilistic reachable sets. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 3933-3964. doi: 10.3934/dcds.2015.35.3933

[16]

Shitao Liu, Roberto Triggiani. Determining damping and potential coefficients of an inverse problem for a system of two coupled hyperbolic equations. Part I: Global uniqueness. Conference Publications, 2011, 2011 (Special) : 1001-1014. doi: 10.3934/proc.2011.2011.1001

[17]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[18]

V. Niţicâ. Journé's theorem for $C^{n,\omega}$ regularity. Discrete and Continuous Dynamical Systems, 2008, 22 (1&2) : 413-425. doi: 10.3934/dcds.2008.22.413

[19]

Jacques Féjoz. On "Arnold's theorem" on the stability of the solar system. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3555-3565. doi: 10.3934/dcds.2013.33.3555

[20]

Lena Noethen, Sebastian Walcher. Tikhonov's theorem and quasi-steady state. Discrete and Continuous Dynamical Systems - B, 2011, 16 (3) : 945-961. doi: 10.3934/dcdsb.2011.16.945

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (106)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]